Alert archive / Pennsylvania / Frost Advisories in 2010
Frost Advisory 4, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this frost advisory at Apr 22, 2010, 3:27 PM EDT for Carbon County, Monroe County, Pennsylvania. It took effect at Apr 23, 2010, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2010, 3:27 PM EDT (19:27 UTC)
- In effect from
- Apr 23, 2010, 3:00 AM EDT
- Expired
- Apr 23, 2010, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Carbon County, PA, Monroe County, PA
The radar
The Binghamton radar (KBGM), 140 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 689 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WWUS71 KPHI 221927 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 327 PM EDT THU APR 22 2010 PAZ054-055-231200- /O.NEW.KPHI.FR.Y.0004.100423T0700Z-100423T1200Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 327 PM EDT THU APR 22 2010 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. SKIES ARE EXPECTED TO CLEAR AND WINDS ARE EXPECTED TO BECOME LIGHT LATE TONIGHT, AND THIS IS EXPECTED TO LEAD TO AREAS OF FROST TOWARD MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
435 WWUS71 KPHI 230228 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1028 PM EDT THU APR 22 2010 PAZ054-055-231200- /O.CON.KPHI.FR.Y.0004.100423T0700Z-100423T1200Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 1028 PM EDT THU APR 22 2010 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. A MAINLY CLEAR SKY AND LIGHT WINDS WILL ALLOW OVERNIGHT TEMPERATURES TO BOTTOM OUT IN THE LOWER TO MID 30S. THIS IS EXPECTED TO LEAD TO AREAS OF FROST BY SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
947 WWUS71 KPHI 230814 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 414 AM EDT FRI APR 23 2010 PAZ054-055-231200- /O.CON.KPHI.FR.Y.0004.000000T0000Z-100423T1200Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 414 AM EDT FRI APR 23 2010 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. A MAINLY CLEAR SKY AND LIGHTER WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE 30S. AS A RESULT, AREAS OF FROST ARE EXPECTED THROUGH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ GORSE
839 WWUS71 KPHI 231208 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 808 AM EDT FRI APR 23 2010 PAZ054-055-231315- /O.EXP.KPHI.FR.Y.0004.000000T0000Z-100423T1200Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 808 AM EDT FRI APR 23 2010 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$ RPW
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this frost advisory went out at Apr 22, 2:01 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 22, 2:01 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 201 PM EDT THU APR 22 2010 .SYNOPSIS... A COLD FRONT IS FORECAST TO CROSS OUR REGION DURING THE DAY TODAY. A WEAK AREA OF HIGH PRESSURE THEN GRADUALLY SETTLES IN DURING FRIDAY, BEFORE SLIDING TO OUR EAST SATURDAY. AN AREA OF LOW PRESSURE ARRIVING FROM THE WEST WILL GRADUALLY SETTLE EASTWARD OVER THE MID ATLANTIC REGION AND DOMINATE OUR WEATHER FOR THE SECOND HALF OF THE WEEKEND THROUGH TUESDAY. HIGH PRESSURE IS THEN FORECAST TO GRADUALLY BUILD EASTWARD TOWARD THE MID ATLANTIC WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A COLD FRONT WAS MOVING THROUGH NORTHWEST AND CENTRAL PENNSYLVANIA AT 11 AM THURSDAY, WITH HIGH PRESSURE LOCATED JUST NORTH OF THE GREAT LAKES. PLENTY OF LOW-LEVEL MOISTURE REMAINS IN THE AIR AS WINDS ARE LIGHT AND THE DRY AIR ADVECTION IS SLOW TO ARRIVE FROM THE WEST AND NORTHWEST. PATCHY FOG...SOME OF IT DENSE IN A FEW ISOLATED SPOTS ON THE DELMARVA...DEVELOPED EARLY THIS MORNING, BUT HAS NOW DISSIPATED FOR THE MOST PART. THE COLD FRONT IS FORECAST TO MOVE THROUGH THE CWA DURING THE AFTERNOON AND EARLY EVENING HOURS. WHILE THIS BOUNDARY MAY END UP SLIDING THROUGH WITH LITTLE ACTIVITY, A FEW SHOWERS AND AN ISOLATED THUNDERSTORM ARE POSSIBLE. THERE IS SOME INSTABILITY FORECAST TO DEVELOP, HOWEVER THE OVERALL FRONTAL FORCING LOOKS WEAK ALONG WITH NO REAL FOCUSED LOW-LEVEL CONVERGENCE. WE WILL MAINTAIN SLIGHT CHC POPS FOR THE POTENTIAL FOR AN ISOLATED SHOWER OR THUNDERSTORM THIS AFTERNOON FROM NORTHWEST TO SOUTHEAST. AS FOR TEMPERATURES, WE GENERALLY SPLIT THE DIFFERENCE OF THE NAM/GFS MOS BY GOING WITH AN EVEN BLEND. THIS LEAD TO HIGHS A BIT WARMER THAN CONTINUITY IN MANY LOCALES. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... AS THE COLD FRONT SLIDES THROUGH OUR AREA, ANY ISOLATED SHOWERS OR THUNDERSTORMS WILL END QUICKLY DURING THE EARLY EVENING HOURS. THIS BOUNDARY HOWEVER LOOKS TO STALL TO OUR SOUTH AS HIGH PRESSURE BUILDS ACROSS THE GREAT LAKES REGION AND A STORM SYSTEM ORGANIZES ACROSS THE PLAINS. COOLER AND MUCH DRIER AIR IS ANTICIPATED TO SETTLE INTO THE AREA TONIGHT WITH CLOUDS ON THE DECREASE. THERE IS SOMEWHAT OF A PRESSURE GRADIENT LINGERING NEARBY THEREFORE WE MAY NOT BE ABLE TO COMPLETELY DECOUPLE EVERYWHERE. AS A RESULT, WE DID NOT UNDERCUT MOS AND CONFINED A PATCHY FROST MENTION EARLY FRIDAY MORNING TO JUST THE FAR NORTHWESTERN ZONES. FOR FRIDAY AND SATURDAY, A SURFACE HIGH IS FORECAST TO SETTLE SOUTHEASTWARD FROM THE GREAT LAKES GRADUALLY INTO OUR AREA BEFORE MOVING OFFSHORE. HOWEVER, THE AFOREMENTIONED STALLED BOUNDARY TO OUR SOUTH WILL TEND TO BECOME ACTIVATED AS A WARM FRONT FROM THE CAROLINAS TO THE OHIO VALLEY. THE UPPER-LEVEL FLOW IS MORE WEST AND NORTHWEST, THEREFORE WAA WELL TO OUR WEST MAY ALLOW SOME MID TO HIGH LEVEL CLOUDS TO MOVE INTO OUR AREA. THE DRY AIR MAY JUST WIN OUT FOR AWHILE, THEREFORE WE SLOWED THE ADVANCEMENT OF CLOUDS FROM SOUTHWEST TO NORTHEAST. THE LOW-LEVELS APPEAR TO BE WELL MIXED DURING BOTH DAYS, THEREFORE AN ADDED BREEZE WILL ALLOW THE SURFACE DEW POINTS TO END UP LOWER THAN GUIDANCE. WE THEREFORE WENT A COUPLE OF DEGREES BELOW THE 00Z MOSGUIDE FOR BOTH AFTERNOONS FRIDAY AND SATURDAY. AS A MIDLEVEL RIDGE BUILDS FOR A TIME TO OUR WEST SATURDAY, WE MAY HAVE TO WATCH FOR SOME POSSIBLE CONVECTIVE TYPE CLUSTERS OVERTOPPING IT. THE GFS IS MORE ROBUST WITH THIS IDEA AND PERHAPS THERE IS SOME CONVECTIVE FEEDBACK CONTRIBUTION WITH THIS. THERE IS A HEALTHY LOW-LEVEL JET FORECAST TO BE AIMED UP THE OHIO VALLEY SATURDAY THOUGH, THEREFORE THIS MAY CONTRIBUTE TO ACTIVITY RUNNING OVER THE NARROW MIDLEVEL RIDGE AND THEN RIDING EAST AND SOUTHEASTWARD ALONG THE WARM FRONT. FOR NOW, WE WILL CONTINUE WITH THE IDEA OF BRINGING IN SOME SLIGHT CHC TO CHC POPS ACROSS MOST OF THE AREA SATURDAY AFTERNOON. AS FOR TEMPERATURES, WE MOSTLY UTILIZED A BLEND OF THE GFS/NAM MOS. WE DID TRIM A FEW DEGREES OFF THE HIGH TEMPERATURES THOUGH ALONG THE COAST MAINLY SATURDAY DUE TO A SOUTHERLY FLOW DEVELOPING. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... A LARGE CENTRAL PLAINS CLOSED LOW SATURDAY AND SATURDAY NIGHT MOVES NORTHEASTWARD WHILE WEAKENING AND EVENTUALLY INTERACTING WITH A MIDLEVEL TROUGH OVER THE CANADIAN MARITIMES. THE SOUTHERN EXTENSION OF THE TROUGH AXIS AND ASSOCIATED COLD FRONT IS FORECAST TO CLEAR THE EAST COAST LATE MONDAY. AT THE SURFACE, UNSETTLED AND POSSIBLY SOME CONVECTIVE WEATHER IS FORECAST TO ACCOMPANY THE WARM FRONT THAT IS EXPECTED TO BE POSITIONED SOUTH OF OUR AREA SATURDAY NIGHT AND THEN LIFT NORTHWARD LATER SUNDAY. THE PARENT SURFACE LOW IS FORECAST TO SLIDE INTO THE EASTERN GREAT LAKES REGION LATE SUNDAY INTO MONDAY, WITH A POSSIBLE TRIPLE POINT NEAR THE NORTHERN PORTIONS OF OUR CWA. THE MODEL GUIDANCE SEEMS TO BE KEYING IN ON A CONSENSUS THAT A FAIRLY STRONG WAA/OVERRUNNING SCENARIO UNFOLDS SATURDAY NIGHT AND SUNDAY. THE SETUP FOR PRONOUNCED VEERING WINDS WITH HEIGHT ALONG WITH GOOD MOISTURE TRANSPORT/ADVECTION BRINGS PW VALUES TO NEAR 1.25 INCHES BY DAYBREAK SUNDAY. OVERALL, THE SOUNDINGS ARE LOOKING COMPLETELY SATURATED THEREFORE NOT REAL SURE HOW MUCH INSTABILITY CAN BE GENERATED. IF THE WAA IS STRONG ENOUGH THOUGH COUPLED WITH DECENT UPGLIDE OVER THE WARM FRONT, AT LEAST SOME ELEVATED INSTABILITY IS A POSSIBILITY. BASED ON MORE OF A CONSENSUS, WE BUMPED THE POPS UP TO LIKELY SATURDAY NIGHT AND SUNDAY FROM SOUTHWEST TO NORTHEAST AND MAINTAINED A THUNDER CHC ACROSS THE SOUTHERN ZONES. HIGH CHC POPS WERE THEN CARRIED FOR MONDAY AS THE WAA SHIFTS NORTHEAST OF OUR AREA BUT THEN THE COLD FRONT ARRIVES. A CHANCE OF SHOWERS WAS RETAINED FOR MONDAY NIGHT AND TUESDAY AS LOWER CONFIDENCE EXISTS FOR A SECONDARY TROUGH PASSAGE AROUND TUESDAY AFTERNOON. DRY WEATHER WAS FORECAST FOR WEDNESDAY AS THE MAIN TROUGH IS FORECAST TO BE LIFTING NORTHEASTWARD AND SOME RIDGING ARRIVES FROM THE WEST ALONG WITH A WEAK SURFACE HIGH. OVERALL, NO SIGNIFICANT CHANGES WERE MADE TO THIS ENTIRE TIME FRAME BUT DID BLEND IN A SMALL PERCENTAGE OF THE 00Z MOSGUIDE TO SOME FIELDS TO INTRODUCE SOME NEWER GUIDANCE INTO THE FORECAST. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. PRE-FRONTAL TROUGH BOUNDARY CURRENTLY TREKKING THROUGH THE REGION MAY PRODUCE SOME SPOTTY SHOWERS ACROSS OUR NORTHWESTERN TAF SITES LATE THIS AFTERNOON AND EVENING. HAVE DECIDED THAT WITH THE CURRENT ATMOSPHERIC PROFILES AND REGIONAL RADAR LOOP ANALYSIS THAT A FEW CUMULONIMBUS MAY POP UP, HOWEVER, THE CONFIDENCE ON EXACT TERMINALS BEING EFFECTED IS LOW. THERE IS ALSO A COLD FRONT APPROACHING FROM THE NORTHWEST BEHIND THE CURRENT IMPULSE THAT WILL PROVIDE MINIMAL LIFT WITHIN ITS FRONTAL CONVERGENCE ZONE. CURRENT THINKING IS THAT VFR CONDITIONS WILL CONTINUE TO PREVAIL BUT THERE MAY BE AN INCREASE IN STRATOCU THIS EVENING INTO TONIGHT. ON THE POSITIVE SIDE, THE AIR BEHIND THE FRONT IS PRETTY DRY AND A LITTLE BIT COOLER. THERE MAY ONLY BE ENOUGH MOISTURE AROUND TO PROVIDE A FEW SCT CIRRUS, EVEN IF LOCATIONS HIT THEIR CONVECTIVE TEMPERATURES. WINDS WILL BE OUT OF THE NORTH-NORTHWEST TONIGHT AND FRIDAY AS THE COLD FRONT PULLS OFFSHORE. WITH AMPLE SUNSHINE ON FRIDAY AND DRIER AIR ALOFT, WE CAN EXPECT TO SEE PERIODS OF GUSTY WINDS FRIDAY AFTERNOON IN THE 15 TO 20 KT RANGE. OUTLOOK... HIGH PRESSURE WILL MOVE IN BEHIND THE DEPARTING COLD FRONT AND SETTLE OVER THE REGION THROUGH SATURDAY. A WARM FRONT FROM THE SOUTH AND SOUTHWEST MAY BRING RAIN FROM LATE SATURDAY INTO SUNDAY. LOW PRESSURE FROM THE WEST IS EXPECTED TO BRING ADDITIONAL RAIN FOR MONDAY. && .MARINE... LOW PRESSURE OFF THE MID-ATLANTIC COAST, WILL CONTINUE TO MOVE OUT TO SEA. A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO REACH THE COASTAL WATERS OF NEW JERSEY AND DELAWARE THIS EVENING. NEVERTHELESS, CONDITIONS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. HIGH PRESSURE FROM THE NORTHWEST WILL LIKELY BRING TRANQUIL CONDITIONS FROM TONIGHT INTO SATURDAY. A WARM FRONT FROM THE SOUTH AND SOUTHWEST IS EXPECTED TO APPROACH ON SATURDAY. THE BOUNDARY MAY STALL OVER OR NEAR OUR REGION FROM SATURDAY NIGHT INTO SUNDAY. A DEVELOPING EASTERLY FLOW COULD CAUSE WAVES ON OUR OCEAN WATERS TO BUILD TO 5 OR 6 FEET ON SUNDAY AFTERNOON. LOW PRESSURE FROM THE WEST IS EXPECTED TO ARRIVE ON MONDAY. WHILE WIND SPEEDS ARE FORECAST TO REMAIN LESS THAN 25 KNOTS, WAVES ON OUR OCEAN WATERS MAY REMAIN IN THE 5 TO 6 FOOT RANGE AT THAT TIME. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...MIKETTA NEAR TERM...MIKETTA SHORT TERM...GORSE LONG TERM...GORSE/ AVIATION...HEAVENER MARINE...IOVINO/HEAVENER
Hazardous weather outlook, Apr 22, 4:11 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 411 AM EDT THU APR 22 2010 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-230815- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 411 AM EDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-230815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 411 AM EDT THU APR 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2010Every frost advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.